Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 71, NWS State College, PA

June 23, 2008Adams County, Franklin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 23, 2008, 7:53 PM EDT for Adams County, Franklin County, Pennsylvania. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 7:53 PM EDT (23:53 UTC)
Expired
Jun 23, 2008, 8:45 PM EDT
In force
52 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Franklin County, PA

The radar

The Sterling radar (KLWX), 104 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 8:12 PM EDTHAIL 1.75Fairfield, PA911 CENTER RELAYED REPORT FROM POLICE OF GOLF BALL SIZE HAIL AND ZERO VISIBILITY AT FAIRFIELD AND CARROLL VALLEY IN SOUTHWEST ADAMS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 232353
SVRCTP
PAC001-055-240045-
/O.NEW.KCTP.SV.W.0071.080623T2353Z-080624T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
753 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 845 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARROLL VALLEY...OR 6 MILES WEST OF EMMITSBURG...AND MOVING
  NORTHEAST AT 26 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARROLL VALLEY AROUND 800 PM EDT...
  SEVEN STARS AND CASHTOWN AROUND 820 PM EDT...
  GETTYSBURG AND GERMANTOWN AROUND 825 PM EDT...
  BONNEAUVILLE AROUND 830 PM EDT...
  HEIDLERSBURG AND NEW OXFORD AROUND 845 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3997 7745 4000 7739 4003 7722 3992 7698
      3988 7699 3987 7696 3985 7698 3972 7720
      3972 7763
TIME...MOT...LOC 2353Z 228DEG 23KT 3972 7743

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:50 PM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 23, 3:50 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT MON JUN 23 2008

.SYNOPSIS...
AN UPPER LOW/TROUGH OVER THE GREAT LAKES AND OHIO VALLEY WILL
SLIDE EASTWARD TONIGHT AND TUESDAY. SHOWERS AND THUNDERSTORMS ARE
LESS LIKELY TOMORROW...HOWEVER A FEW MAY FORM ACROSS THE NORTH. A
WEAK RIDGE OF HIGH PRESSURE AT THE SURFACE WILL COVER MOST OF THE
EASTERN U.S. ON WEDNESDAY BRINGING DRY WEATHER. TEMPERATURES
SHOULD BE NEAR NORMAL TUESDAY AND THEN SHOULD WARM SLIGHTLY THE
REMAINDER OF THE WEEK. THE NEXT CHANCE OF PRECIP COMES THURSDAY-
SATURDAY WHERE SCATTERED STORMS ARE POSSIBLE EACH DAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WATER VAPOR IMAGERY SHOWS INCREASING MID-LEVEL MOISTURE ASSOCIATED
WITH SHORTWAVES APPROACHING FROM THE WEST. THIS IS KICKING OFF THE
FIRST/NEAREST SHRA/TSRA OF THE DAY ACROSS OHIO AND WESTERN PA.
CURRENT MIXED LEVEL CAPES GENERALLY BETWEEN 500-1000 J/KG ACROSS
THE STATE...MORE THAN SUFFICIENT TO ALLOW STORMS TO MAINTAIN
THEMSELVES AS THEY MOVE INTO OUR AREA. THEREFORE EXPECTING THE
STORMS TO MOVE EAST AND EXPAND IN COVERAGE THROUGH THIS EVENING.

DEEP LAYER SHEAR IS CURRENTLY MODERATE TO STRONG OVER CENTRAL AND
EASTERN PA WITH 50KTS OF 0-6KM SHEAR. CURRENT INHIBITING FACTOR IS
LACK OF A LIFTING MECHANISM IN THE UNFAVORABLE JET STREAK QUADRANT
AND DRY AIR ALOFT AROUND 800 MB...HOWEVER THESE WILL BE REMEDIED WITH
THE APPROACHING SHORTWAVE. THE MAIN FACTOR AGAINST SEVERE WEATHER
IS THAT BY THE TIME THIS SHORTWAVE ARRIVES THE BEST SHEAR WILL BE
EAST OF OUR AREA. HOWEVER THE NEXT FEW HOURS APPEARS BEST FOR ANY
POSSIBLE PULSE SEVERE WEATHER AS THE SHORTHWAVE WILL MOISTEN UP
THE MID- LEVELS AND PROVIDE LIFT WHILE SHEAR WILL REMAIN
MODERATE. THE BEST THREAT APPEARS TO BE ACROSS OUR WESTERN AND
CENTRAL ZONES.

THE SHEAR QUICKLY LOWERS EARLY THIS EVENING BUT STILL REMAINS
MODERATE WITH 30KTS EXPECTED. SO STILL THINK A FEW STORMS MAY
APPROACH SEVERE LIMITS THIS EVENING AS THE STORMS MOVE EAST
THROUGH CENTRAL AREAS. AREAS FURTHER EAST WILL HAVE TO WAIT TO
LATER THIS EVENING TO SEE ANY PRECIP IF THEY SEE ANY AT ALL. THE
STORMS MOVING EAST SHOULD BEGIN TO WEAKEN WITH LOSS OF DAYTIME
HEATING BUT AN INTENSIFYING UPPER LEVEL JET MAY IGNITE MORE STORMS
ACROSS OUR FAR SOUTHEASTERN ZONES LATE THIS EVENING. THESE SHOWERS
AND STORMS WILL LIKELY FORM IN THE RIGHT ENTRANCE REGION OF THIS
JET...BUT IT APPEARS THAT THIS FAVORTABLE AREA MAY BE JUST EAST
OF OUR ZONES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
WILL KEEP MENTION OF PATCHY FOG IN THE MORNING GRIDS WITH
MOISTURE HIGH AND SOME CLEARING POSSIBLE...ESPECIALLY WHERE IT
RAINS THIS EVENING. OTHERWISE THE FIRST HALF OF TUE SHOULD BE
QUIET.

THE AFTERNOON WILL AGAIN BRING SCT SHRA/TSRA...MAINLY OVER THE NE
PORTION OF THE CWA AND TAPERING OFF TO SLIGHT CHANCE TO THE S AND
W. THE COLD POOL WILL BE OVER THIS REGION...SO THERE MAY EVEN BE
SOME SMALL HAIL IN A FEW STORMS.

DYNAMICS MOVE EAST TUE NIGHT AND A QUIET NIGHT SHOULD BE IN STORE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WED THROUGH FRI WILL BRING ZONAL FLOW ALOFT WHILE SURFACE HIGH
PRESSURE HANGS OVER THE MID ATLANTIC REGION. A WARM FRONT WILL
SLIP IN FROM THE OHIO VALLEY THU INTO FRI...BRINGING NEXT CHANCE
FOR SHOWERS/TSTORMS...POSSIBLY AS EARLY AS LATE WED NIGHT IN FOR
FORM OF AN MCS. SCATTERED TSTMS WILL BE AROUND THU INTO FRI AS WE
SLIP INTO WARM SECTOR AHEAD OF APPROACHING SYSTEM.

WRAPPED UP SYSTEM MOVES IN FOR THE WEEKEND WITH SLOW MOVING SEMI-
OCCLUDED COLD FRONT WELL OUT AHEAD OF MAIN UPPER LOW ON SAT. THIS
WILL KEEP THE SEEMINGLY ENDLESS RUN OF DAILY CHANCE/SCATTERED
TSTMS IN THE FORECAST SAT INTO SUN. PWATS INCREASE DURING THIS
PERIOD AND COULD EVEN SEE SOME SHOWERS CONTINUE THROUGH THE NIGHT
SAT.

UPPER LOW FINALLY SLIDES THROUGH TO OUR NORTH ALONG WITH MAIN
DYNAMICS LATER SUN INTO MON. PRECIP CHANCES DROP QUICK HEADED INTO
MONDAY...AND A DRIER PERIOD WILL BEGIN AS BROAD RIDGE BUILDS OVER
THE CENTRAL U.S.

TEMPS WILL COOL A BIT FOR MID WEEK...WITH SOME COOL LOWS TO START
THE DAY. A WARMING TREND FOR THE WEEKEND BEFORE TEMPS DROP BACK A
BIT FOR EARLY NEXT WEEK.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CU CURRENTLY WIDESPREAD ACROSS THE AREA WITH BASES ARND 6KFT. ATMS
IS BECOMING DESTABLIZED THIS AFTN AND WILL ALLOW ISO/SCT TSRA TO
DEV. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND WIND GUSTS
TO 35 KTS. DECOUPLED WINDS SHUD RESULT IN MVFR/IFR VSBYS AFT 06Z TUE.

UPPER LVL LOW WILL GRADUALLY LIFT NE TUE/WED. REDUCED CIGS/VSBYS
WILL LINGER THRU TUE...ALTHOUGH BREAKS EACH DAY MAY BE EXPECTED.
NW FLOW RESUMES LATE TUE WITH A WEAK AREA OF HIGH PRESSURE
BUILDING IN FOR TUE FROM THE WEST. SFC HIGH PRESSURE WILL HELP TO
USHER IN A DRIER AIRMASS AND VFR CONDS WILL RETURN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...99/DEVOIR
NEAR TERM...99/DEVOIR
SHORT TERM...RXR
LONG TERM...RXR
AVIATION...99/DEVOIR
Hazardous weather outlook, Jun 23, 3:22 AM EDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 AM EDT MON JUN 23 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-240730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
322 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MOST
PROBABLE TIME FOR SEVERE WEATHER IS IN THE AFTERNOON AND EVENING.
THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

DANGELO

In the hours before

Special weather statement, Jun 23, 5:51 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT MON JUN 23 2008

PAZ004-005-232245-
MCKEAN-WARREN-
551 PM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND WESTERN
MCKEAN COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 18 MILES SOUTHWEST OF WARREN...MOVING
NORTHEAST AT 23 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR CHAPMAN STATE PARK AROUND 615 PM...CLARENDON
AROUND 625 PM...SHEFFIELD AROUND 630 PM...LUDLOW AROUND 640 PM AND
WETMORE AROUND 645 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.

FORECASTER: MARTIN
Special weather statement, Jun 23, 6:12 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT MON JUN 23 2008

PAZ004-005-010-011-017-232345-
CAMERON-CLEARFIELD-ELK-MCKEAN-WARREN-
612 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLEARFIELD...EASTERN
WARREN...ELK AND MCKEAN COUNTIES...

AT 610 PM EDT...A WIDESPREAD AREA OF THUNDERSTORMS COVERED MUCH OF
FOREST...JEFFERSON AND CLARION COUNTIES. THE LEADING EDGE OF THIS
AREA OF STORMS WAS ALONG A LINE FROM 12 MILES SOUTH OF WARREN TO 16
MILES SOUTHEAST OF PUNXSUTAWNEY...MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL MOVE ACROSS EASTERN WARREN... MCKEAN... ELK...
CLEARFIELD AND CAMERON COUNTIES FROM SOUTHWEST TO NORTHEAST BETWEEN
630 PM AND 800 PM. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS
TO 30 MPH AND PEA-SIZED HAIL. LOCALLY...VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND SOME AREAS WILL SEE BETWEEN ONE AND TWO
INCHES OF RAIN IN THE NEXT ONE TO TWO HOURS. THIS WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR CLARENDON AROUND 630 PM...KINZUA DAM AROUND
645 PM...WOODLAND AROUND 700 PM...MOUNT JEWETT AROUND 715 PM...TRUMAN
AROUND 730 PM AND DRIFTWOOD AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 97 AND 133.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...ROUTE 119...ROUTE 219...ROUTE 322...STATE ROAD 46...STATE ROAD
59...STATE ROAD 66...STATE ROAD 120...STATE ROAD 153...STATE ROAD
255...STATE ROAD 446.

FORECASTER: JUNG
Special weather statement, Jun 23, 6:30 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
630 PM EDT MON JUN 23 2008

PAZ024>026-034-232330-
BEDFORD-BLAIR-CAMBRIA-HUNTINGDON-
630 PM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEDFORD...SOUTHERN
BLAIR...SOUTHERN CAMBRIA AND WEST CENTRAL HUNTINGDON COUNTIES...

AT 627 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED OVER PORTAGE...MOVING EAST AT 21 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR CASSANDRA AROUND 635 PM...SKI GAP...AND
CRESSON AROUND 645 PM...GALLITZIN AROUND 650 PM...CLAYSBURG AROUND
655 PM...DUNCANSVILLE...ROARING SPRING...AND HORSESHOE CURVE AROUND
705 PM AND HOLLIDAYSBURG AROUND 710 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 18 AND 38.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220.

FORECASTER: MARTIN
Special weather statement, Jun 23, 7:04 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
704 PM EDT MON JUN 23 2008

PAZ019-025>027-240000-
BLAIR-HUNTINGDON-MIFFLIN-SOUTHERN CENTRE-
704 PM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN...NORTHEASTERN
BLAIR...NORTHERN HUNTINGDON AND SOUTH CENTRAL CENTRE COUNTIES...

AT 701 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 6 MILES SOUTH OF TYRONE...MOVING
NORTHEAST AT 24 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR SPRUCE CREEK AROUND 715 PM...FRANKLINVILLE
AROUND 725 PM...ROCK SPRINGS AROUND 745 PM...PINE GROVE MILLS AROUND
755 PM AND BOALSBURG AROUND 800 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 38 AND 57.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...STATE ROAD 453.

FORECASTER: MARTIN
Special weather statement, Jun 23, 7:29 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT MON JUN 23 2008

PAZ036-064-065-240030-
ADAMS-FRANKLIN-YORK-
729 PM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...SOUTHERN
ADAMS AND SOUTHWESTERN YORK COUNTIES...

AT 726 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 6 MILES SOUTH OF WAYNESBORO...MOVING
EAST AT 24 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR ROUZERVILLE AROUND 735 PM...CARROLL VALLEY
AROUND 755 PM...GETTYSBURG AROUND 815 PM...GERMANTOWN AROUND 825 PM
AND LITTLESTOWN AROUND 830 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.

FORECASTER: MARTIN
Special weather statement, Jun 23, 7:43 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
743 PM EDT MON JUN 23 2008

PAZ026>028-050-240045-
HUNTINGDON-JUNIATA-MIFFLIN-SNYDER-
743 PM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM WILL AFFECT MIFFLIN...NORTH CENTRAL
JUNIATA...NORTHEASTERN HUNTINGDON AND WEST CENTRAL SNYDER COUNTIES...

AT 739 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 8 MILES EAST OF HUNTINGDON...MOVING
NORTHEAST AT 22 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR MCVEYTOWN AROUND 750 PM...MCALEVYS FORT
AROUND 755 PM...BELLEVILLE AROUND 800 PM...STRODES MILLS AROUND 805
PM...REEDSVILLE...AND LEWISTOWN AROUND 820 PM...YEAGERTOWN...BURNHAM
AND AND SEVEN MOUNTAINS AROUND 825 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...
ROUTE 322...ROUTE 322/22...ROUTE 522.

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:42 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria48 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.